LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Gut Problems = No ABX = Getting Really Sick Again - Need Ideas

 - UBBFriend: Email this page to someone!    
Author Topic: Gut Problems = No ABX = Getting Really Sick Again - Need Ideas
LymeMom Kellye
LymeNet Contributor
Member # 24807

Icon 1 posted      Profile for LymeMom Kellye   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
My 17 yo daughter was diagnosed in 02/10. Began tx on Mino only. She has the 3 B's + Erlichea + 2 pneumonias and systemic candida.

Changed Docs and has been on multiple abx combinations. She was getting better and then in December of last year began having terrible GI issues after a big herx on Alinia.

So for the last 6 months she hasn't been able to tolerate much of anything in the way of abx.

Back on SS Bactrim last month. Symptoms are back worse than they were when she first began tx. Now Doc wants to get her on a Bart program (DS Bactrim, Rifampin and Zith). The first month back on Bactrim was OK, but in the last week her gut is giving her big problems!

There is no way that she can get on the 3 abx and keep them down or take them wihtout excruciating pain following shortly.

She's on the 'diet'. She takes VSL #3 or other good probiotics. She drinks lots of water and water with lemon. She's doing what she's supposed to.

Our doc is a LLND so she is also on supportive supplements.

I don't see how she is ever going to get well if she can't take abx. It seems like after a year on tx she beat the bugs down, but not nearly enough; and without being able to keep the blood levels at a consistent level, the bugs have taken over!

I know that she can't be the only one with this problem. I would really like to hear what others have done in this situation.

I am wondering if it's time for IV or at least Bicillin/Flagyl/Mepron... I am at my wits end and could really use some support and ideas. Thank you!

Posts: 333 | From Lyme Here Too | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
beths
Frequent Contributor (1K+ posts)
Member # 18864

Icon 1 posted      Profile for beths     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had horrible stomach issues-I was waking up every morning with the dry heaves-I realize now it's more a herx from babesia than actual stomach problems.

That said, I see a wonderful acupuncturist who gave me some herbs which really help my nausea and keeping food down. Find a good chinese herbalist-realy helped me.

I had lost 17 lbs and couldn't afford to lose anymore!

Posts: 1276 | From maryland | Registered: Jan 2009  |  IP: Logged | Report this post to a Moderator
jbaer
Member
Member # 31938

Icon 1 posted      Profile for jbaer     Send New Private Message       Edit/Delete Post   Reply With Quote 
If your that set on antibiotics, I would go with IV if her stomach is that bad. Do not take flagyl, that tears up the stomach more than anything.

Diet is also important. Make sure she is eating small, clean meals.

Posts: 80 | From scottsdale | Registered: May 2011  |  IP: Logged | Report this post to a Moderator
kidsgotlyme
Frequent Contributor (1K+ posts)
Member # 23691

Icon 1 posted      Profile for kidsgotlyme     Send New Private Message       Edit/Delete Post   Reply With Quote 
If it were me, I would try IV. My daughter was on orals for a year. We are now trying IV and so far everything is going well.

--------------------
symptoms since 1993 that I can remember. 9/2018 diagnosed with Borellia, Babesia Duncani, and Bartonella Hensalae thru DNA Connections.

Posts: 1470 | From Tennessee | Registered: Dec 2009  |  IP: Logged | Report this post to a Moderator
sammy
Frequent Contributor (5K+ posts)
Member # 13952

Icon 1 posted      Profile for sammy     Send New Private Message       Edit/Delete Post   Reply With Quote 
Has she been taking her antibiotics with food, in the middle of her meal? That can help.

It also helps me to have some carbs with my meal when I take my antibiotics. I've just learned this from personal experience.

Avoid drinking sodas or any carbonated beverages. Those can aggravate stomach pain.

DGL can help sooth and heal the stomach and esophagus. Chew the tablets approx 20min before your meals. I personally like the Enzymatic Therapy brand "DGL Ultra". They work well.

Stomach pain and nausea can be caused by reflux/ GERD. If DGL doesn't help, ask your doctor if it's ok to try OTC omeprazole (Prilosec). It can help reduce the amount of acid and allow the stomach time to heal. You may only need to take it for 2-4wks.

Some medicines are so irritating that you may need to take the omeprazole for the duration of your antibiotic treatment. I needed to take it the whole time I was on Rifampin.

IV antibiotics are not always easier on the stomach. They can cause severe nausea and abd pain too.

Posts: 5237 | From here | Registered: Nov 2007  |  IP: Logged | Report this post to a Moderator
glm1111
Frequent Contributor (5K+ posts)
Member # 16556

Icon 1 posted      Profile for glm1111     Send New Private Message       Edit/Delete Post   Reply With Quote 
LymeMom,

I am pretty sure I responded to you when you sent me a pm. I suggested antiparasitics because of the big role they play in Lyme disease, and can cause huge G.I. problems.

Dr. K. recommends and says parasites are a much bigger problem than Lyme. Is there a reason why you don't want to try this alternative? It could save your daughters life, I know it did mine.

Gael

--------------------
PARASITES/WORMS ARE NOW
RECOGNIZED AS THE NUMBER 1 CO-INFECTION IN LYME DISEASE BY ILADS*

Posts: 6418 | From philadelphia pa | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.